I have been getting Botox for about 4 years and everything has been great. This time when I got it, it made my one eyelid look like it was a double eyelid (kind of baggy). However, I thought I noticed that my eyelid needed a lift before I went this time, but now it's worse. And both my eyes are baggy in the corners. Both my eyes feel heavy. I'm 40 years old but never had any of these problems before. Will this go away when the Botox is out? Did she give me too much??
Can Too Much Botox Cause Eyebrows to Drop?
Doctor Answers (45)
Botox can cause the eyebrows to move like a "see-saw"
Botox can cause the eyebrows to drop in position especially if too much is injected into the elevators of the forehead. The balance in eyebrow position depends on precise administration of botox into the depressors and elevators of the forehead. If too much botox is placed into the muscles that elevate the forehead, then the net result is a downward or heavy position to the eyebrows often creating the look of a heavy upper eyelid. The opposite can be done if too much botox is placed into the depressors of the eyebrow and the net result can be a surprised or sinister appearing eyebrow. Both can be remedied either by allowing the botox to wear off or by administering additional amounts to the opposite muscles to reverse the downward or upward pull of the eyebrow muscles. This is kind of like a "see-saw" and if one person weighs much more than the other the see saw will land on that side.
I hope this helps
Droopy eyebrow after Botox injection
The problem that you present is most likely due to excessive Botox injection, or placement of too much Botox in the lateral forehead region. Fortunately, as the Botox wears off, your eyelid should improve. A more uncommon problem is when Botox is injected too low and it seeps into a muscle that elevates the eyelid. This can lead to true eyelid droop.
If the same doctor has treated you successfully for 4 years, I suggest you discuss your concerns with her, so the next time you won't experience the same problem. Once the Botox is worn off, it would be a good time to assess whether your eyelids have gotten to a point, where you could benefit form an upper blepharoplasty.
Heavy eyebrows and Botox
There is a large muscle above each eyebrow that functions to lift the eyebrow. Over time, this can create furrows across the forehead. These furrows can be improved by injecting Botox into the muscle over each eyebrow. The goal is to weaken this muscle but not to completely paralyze it. If too much Botox is used or if it is placed too low on the forehead, it can cause the eyebrows to feel heavy or look like they are sagging. This is one reason doctors tell their patients not to rub their forehead for an hour after Botox injections. In fact, if the Botox travels below the eyebrow, it can even cause drooping of the upper eyelid. Fortunately, these problems are usually rare and self-limited. When the Botox wears off, the problem will resolve itself. In fact, it usually improves long before the Botox wears off.
You might also like...
Botox, Wrinkle Treatment, Beverly Hills Botox, Los Angeles Botox, Nasal Surgery, Beverly Hills Rhinoplasty
Yes, Botox or Dysport can cause the eyebrows to droop which may make it look like there's excess skin "hooding" of the upper eyelids. Botox and Dysport act to relax muscles that cause unwanted lines and wrinkles. If Botox or Dysport are injected, in an area of the forehead, that's too close to the eyebrows it may weaken the muscles that keep the eyebrows elevated resulting in what you're describing. There are a couple of things that you can do if this occurs:
- Make sure that the next time your get Botox or Dysport that you remind the plastic and cosmetic surgeon or dermatologist that last time your eyebrow(s) dropped and to please avoid that area of the forehead.
- Start exercising the Forehead muscle (The Frontalis Muscle) by raising your eyebrows. Muscle contraction will force the new formation of neuromuscular junctions bypassing those effected by the Botox or Dysport toxin. This will shorten the duration of the effect.
Web reference: http://www.drfpalmer.com
Too much Botox or a little in the wrong place can cause droopy eyebrows
Too much Botox or even a little in the wrong place can cause your eyebrows to droop.
As you know, there are muscles that work to lift the brow (the frontalis muscle in your forehead) and muscles that can pull down the brow (the orbicularis muscle around your eyes). They work in balance.
One can achieve a nice 'chemical browlift' by injecting appropriate amounts in the right spots.
However, if you have a tendancy towards too droopy of a brow or too much excess skin, Botox will not help and you would benefit from a blepharoplasty or browlift.
Effect of Too Much Botox in the Eyebrows
The drooping of your eyebrows can be caused by excessive Botox as well as injection in the wrong area. There are muscles in your face that keep your brows elevated. If Botox was injected (too low) in the wrong location in the frontalis muscles, this will cause them to relax, resulting in the eyelid droop that you are describing. As you know, Botox works by keeping muscles relaxed. It prevents nerve cells from releasing a chemical signal called acetylcholine. Botox molecules basically block these release sites. As it wears off, more of these release sites become available allowing the nerve to signal the muscles to contract. The situation with your eyebrows should improve through this process.
Web reference: http://www.finetouchdermatology.com/los-angeles-botox/
Botox and baggy eyelids
Yes, botox can cause heavy upper lids. Maybe your doctor injected more than usual, or closer to your eyebrows than usual, you should call this reaction to their attention. If everything was done the same way as in the past, then it may just be the aging process and as you said, you have a heavy upper lid anyway and its getting worse with time. That's when its time to see a good plastic surgeon and see if you are a candidate for eyelid surgery. To further answer your question, this will all go away in a few weeks usually as the botox starts to settle in and wear off.
Too much Botox in the forehead
I suspect that too much Botox was injected into the forehead. The frontalis muscle holds up the eyebrows and occupies the entire forehead. Although it is good to smooth out the horizontal forehead lines with some Botox, sometimes too much is placed in the forehead and the brows drop and the eyes appear heavy. There is a another injection that can sometimes be helpful to raise the brow back up so check with your doctor. Fortunately, the effect is temporary and can be avoided next time with less Botox to the forehead.
Can Too Much Botox Cause Eyebrows to Drop?
Botox paralyzes muscles. Therefore, if your forehead muscles are paralyzed and you have loose eyebrows, your eyebrows will droop.
From your question, it may be you also have some ptosis which is actual eyelid drooping. That is a complication of Botox. You need to make any physician aware of that fact if you have Botox injected again.
In general, once the Botox wears off, the eyelids and eyebrows return to their original positions.
Botox and eyelids
If the eyelid is droopy itself, it could be the botox infiltrated into the eyelid lifting muscle. Alternatively, if the forehead was treated extensively, the botox could cause the frontalis muscle to drop the brows. Either way..it wears off when the botox wears off but should go back to normal in 6-8 weeks.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.